Effect of bolt load on the deformation of a taper hub flange

Ganapathi Rao, D. ; Ramamurti, V. ; Narayanan, S. (1985) Effect of bolt load on the deformation of a taper hub flange Computers & Structures, 21 (3). pp. 405-412. ISSN 0045-7949

Full text not available from this repository.

Official URL: http://www.sciencedirect.com/science/article/pii/0...

Related URL: http://dx.doi.org/10.1016/0045-7949(85)90117-8


This paper presents an investigation to study the effect of bolt load on the displacement and stress pattern of a taper hub flange. The flange is analysed both by finite difference and finite element methods. Novozhilov's self-consistent shell theory is applied in deriving the equations of equilibrium in the three dimensions. The axial displacements are important in any flange design with regard to the leakage characteristics of such a joint hence the preference to the above theory. The tapered hub is approximated by a series of consecutive stepped cylindrical shells. While applying the finite difference method, the flange ring is suitably modelled using the concept of branching of shells. In this work one such flange is analysed and the results of finite difference and finite element methods are found to be in agreement.

Item Type:Article
Source:Copyright of this article belongs to Elsevier Science.
ID Code:63936
Deposited On:03 Oct 2011 10:02
Last Modified:03 Oct 2011 10:02

Repository Staff Only: item control page